An l1 extremal problem for polynomials

E. Beller, Bruce C. Berndt

Research output: Contribution to journalArticlepeer-review


Let SKn be the maximum of the l1 norm, Σn|xk|, of all nth degree polynomials satisfying |Σnckzk| ≦ for |z| =1. We prove that Mn is asymptotic to √n, by exhibiting polynomials Pn (which are partial sums of certain Fourier series), whose l1 norm is asymptotic to √n.

Original languageEnglish (US)
Pages (from-to)474-481
Number of pages8
JournalProceedings of the American Mathematical Society
Issue number3
StatePublished - Aug 1971
Externally publishedYes


  • Close to constant polynomials
  • Coefficients of close to constant modulus
  • Extremal polynomials
  • Partial sums of fourier series
  • U norm of polynomials
  • Upper bound for nth derivative

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'An l1 extremal problem for polynomials'. Together they form a unique fingerprint.

Cite this